Hail, Beaver
- When
- May 30, 7:12 PM CST to 7:14 PM CST
- Where
- Beaver County, 6.47 mi NW of Knowles
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.930, -100.270
Severe thunderstorms produced hail across the central and eastern Oklahoma Panhandle during the evening hours. There was no damage reported and there were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced hail across the central and eastern Oklahoma Panhandle during the evening hours. There was no damage reported and there were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 30, 5:28 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT WED MAY 30 2012 .AVIATION... A RETREATING DRYLINE ACROSS THE CENTRAL TEXAS AND OKLAHOMA PANHANDLES AND AN UPPER TROUGH AND FRONTAL BOUNDARY WILL ALLOW CONVECTION ACROSS THE EASTERN SECTIONS OF THE PANHANDLES THIS EVENING AND OVERNIGHT. THIS CONVECTION WILL REMAIN EAST OF THE TAF SITES. VFR CONDITIONS WILL PREVAIL UNTIL MVFR CEILINGS DEVELOP AROUND 06Z THURSDAY UNTIL AROUND 15Z THURSDAY. VFR CONDITIONS ARE EXPECTED AGAIN BY 18Z THURSDAY. EASTERLY WINDS 10 TO 20 KNOTS WILL BECOME NORTHERLY 20 TO 25 KNOTS WITH HIGHER GUSTS AFTER 08Z THURSDAY. WINDS WILL VEER AROUND TO THE NORTHEAST AND EAST AND DIMINISH TO AROUND 10 TO 20 KNOTS AFTER ABOUT 18Z TO 20Z THURSDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 549 PM CDT WED MAY 30 2012/ DISCUSSION... ONGOING SVR EVENT WILL PRECLUDE LENGTHY DISCUSSION. TOR WATCH FOR ERN TX PNHDL IN EFFECT TIL 9 PM CDT. FOCUS OF CONVECTION APPEARS TO BE IN THE ERN SECTIONS...WITH HIGHEST POPS IN THAT AREA TONIGHT. SLGT CHC POPS ACROSS WRN AND SWRN ZONES WHERE DRIER AIR RESIDES. REVERTED TO AREAL QUALIFIER DESCRIPTOR WORDING FOR FIRST PERIOD DUE TO RADAR TRENDS. SFC COLD FRONT TO PUSH THRU FCST AREA TONIGHT WITH FAIRLY DECENT PRESSURE GRADIENT IN ITS WAKE AS SFC HIGH BUILDS IN. RAISED WIND SPEEDS INTO BREEZY CATEGORY MOST AREAS FOR LATE TNGT AND THU MORNING. DRY AIR TO INVADE ON THURSDAY WHICH WILL TEMPORARILY PUT AN END TO TSTM CHCS. HOWEVER...MOISTURE RETURNS ON FRIDAY ALONG WITH SOME SEMBLANCE OF NW FLOW ALOFT. THIS UA PATTERN CONTINUES TO SUPPORT MENTION OF SLGT CHC TSTMS ACROSS NWRN THIRD OF FCST AREA FRI AFTERNOON... WITH SLGT CHC SPREADING TO ALL SECTIONS FRI NIGHT. LITTLE CHANGE SEEN FOR SATURDAY AND SATURDAY NIGHT TO THE OVERALL SCENARIO AS NW FLOW PREVAILS AND MOISTURE REMAINS IN THE AREA. SLGT CHC TSTMS ALL ZONES FOR THIS TIME PERIOD SEEMS PLAUSIBLE. IT THEN APPEARS MOISTURE WILL BE SCOURED OUT OF WRN AND CNTRL ZONES SUN AND MONDAY AS SOME IDEA OF A DRYLINE EVOLVES. THERE IS A CONCERN FOR ISOLD TSTM DEVELOPMENT IN OUR ERN ZONES BOTH SUN AND MON. HOWEVER...UNCERTAINTY IN MID LEVEL WARM LAYER STRENGTH DURG THAT PERIOD PRECLUDES INSERTING POPS AT THIS TIME. MODELS BEGIN DIVERGING DURG EARLY TO MIDDLE PART OF NEXT WEEK...WITH ECMWF WETTER THAN GFS. DECIDED TO KEEP POPS BELOW MENTIONABLE FOR TUE AND WED PENDING BETTER MODEL AGREEMENT. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES INTO EARLY NEXT WEEK. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/16
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT WED MAY 30 2012 OKZ001>003-TXZ001>020-311100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 601 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS THAT FORM MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. WHILE SOME POTENTIAL FOR SEVERE WEATHER WILL EXIST ACROSS ALL OF THE PANHANDLES...THE GREATEST SEVERE WEATHER THREAT WILL BE FOCUSED ACROSS EASTERN SECTIONS OF THE PANHANDLES ...GENERALLY EAST OF A LINE EXTENDING FROM GUYMON OKLAHOMA TO CLAUDE TEXAS. WITHIN THIS AREA...VERY LARGE HAIL TO THE SIZE OF BASEBALLS... DAMAGING WINDS UP TO 70 MPH...AND AN ISOLATED TORNADO WILL BE POSSIBLE. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 9 PM CDT THIS EVENING. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES LATE TONIGHT DUE TO NORTH AND NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN TO THE NORTHWEST PART OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON...AND ACROSS ALL SECTIONS FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS MAINLY THE EASTERN HALF OF THE PANHANDLES THIS AFTERNOON AND TONIGHT. SCHNEIDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 S LELIA LAKE 34.80N 100.77W
05/30/2012 E2.00 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER AMA1200436
KJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 9 NW MCLEAN 35.32N 100.71W
05/30/2012 E0.88 INCH GRAY TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1200437
SFJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT WED MAY 30 2012 TXZ014-015-310000- GRAY TX-WHEELER TX- 629 PM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR WHEELER AND GRAY COUNTIES. AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTH OF ALANREED...OR ABOUT 22 MILES SOUTHEAST OF PAMPA...MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT LOCATIONS NEAR MCLEAN AND ALANREED. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 7 N QUAIL 35.01N 100.41W
05/30/2012 E1.00 INCH COLLINGSWORTH TX TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL FALLING.
&&
EVENT NUMBER AMA1200438
JACKSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 736 PM CDT WED MAY 30 2012 OKZ003-310100- BEAVER OK- 736 PM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR NORTHEASTERN BEAVER COUNTY. AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES WEST OF KNOWLES...OR ABOUT 12 MILES EAST OF BEAVER...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 757 PM CDT WED MAY 30 2012 OKZ003-310130- BEAVER OK- 757 PM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR BEAVER COUNTY. AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES WEST OF KNOWLES...OR ABOUT 12 MILES EAST OF BEAVER...MOVING SOUTHEAST AT 5 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
The Dodge City radar (KDDC), 96 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383914, 383915.